Results 1 to 3 of 3
"Light" codeine habit for 8+ years; all aboard the cold turkey struggle bus
  1. #1
    ChrisCantSleep is offline New Member
    Join Date
    May 2016
    Posts
    1

    Default "Light" codeine habit for 8+ years; all aboard the cold turkey struggle bus

    In 2007 I was prescribed fioricet with codeine for chronic migraines that couldn't be treated with anything else. Since my first prescription I was hooked. My doctor didn't monitor my usage and I was essentially given unlimited refills.

    Fast forward to 2013, been using 6 years, taking about 60mg of codeine daily just to function. On days I didn't medicate I was an empty shell. My doctor loses her practice, cue the freak out. Like a true addict I found a new doctor, however this one has begun to catch on that I'm not using the pills solely for migraines. I refilled the prescription a few times a little too soon and he basically told me if I want to continue getting the script I need to come in for visits every couple months.

    Feeling like a criminal I refused to come in and thus have zero pills. It's been about two weeks and I feel like I'm feeling the worst of it now. I am so psychologically addicted to codeine, and I'm not sure if it's even possible with such a low dose. I cannot sleep, I'm having atrocious nightmares, constant headaches and I'm an emotional mess. Every time I feel a little bit of stress my brain goes right to the pills. I can't even take a vitamin without feeling a jolt of excitement waiting for it to "kick in".

    Not sure if anyone can relate to low dose long term usage but I'm feeling alone here. How do you kick a habit that is so much more than the physical need? I used to be so full of life and now I feel dead inside. I've never felt ready to quit this before until now, I'm just feeling a bit down and really sick of this insomnia. When does it stop?!

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Sorry nobody has replied yet. Welcome to the board! How are you doing today?

    To answer your question you should start feeling a little better about 5-7 days after your last dose, but the insomnia can stick around a while. It should get better with time. Hang in there and don't give up hope. Read the stories here, I found it helped me a lot.

  3. #3
    1Shasha is offline New Member
    Join Date
    May 2016
    Location
    Da....Calif.
    Posts
    12

    Default

    Hello Chriscantsleep, hope you have gotten some help here,I can't find anyone to help me,guess I'm all alone here !
    How have you been ? Any luck getting help to get off the Codine?

Similar Threads

  1. Psychiatrist said quit "cold turkey"
    By lexlex1788 in forum Need to Talk?
    Replies: 5
    Last Post: 09-15-2016, 11:12 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22